Oklahoma, 2011

Drought in Oklahoma, November 1 to 30, 2011

November 1 to 30, 2011 · NWS TSA · 25 events in 25 counties and zones

Several precipitation events resulted in widespread, significant rainfall across much of eastern Oklahoma during the month with much of the region receiving between four and eight inches of precipitation. 50 inches across portions of Osage and Pawnee Counties (about 75 percent of normal rainfall for the month) to 15 to 20 inches across southern Le Flore County (from 200 to 300 percent of normal…

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several precipitation events resulted in widespread, significant rainfall across much of eastern Oklahoma during the month with much of the region receiving between four and eight inches of precipitation. Rainfall totals for the month were from about 2.50 inches across portions of Osage and Pawnee Counties (about 75 percent of normal rainfall for the month) to 15 to 20 inches across southern Le Flore County (from 200 to 300 percent of normal rainfall for the month). As a result of this rainfall, drought conditions across much of eastern Oklahoma improved during the month with the exception of Osage, Pawnee, Washington, and Nowata Counties where severe drought conditions persisted. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 11:07 PM CST, 53 minutes earlier.

Area forecast discussion, Oct 31, 11:07 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CDT TUE NOV 1 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH THE FORECAST PERIOD. SOUTHERLY WINDS WILL PICK UP AFTER
SUNRISE... BECOMING GUSTY DURING THE AFTERNOON. WINDS WILL SUBSIDE
AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 935 PM CDT MON OCT 31 2011/

DISCUSSION...
THE CURRENT FORECAST IS TRACKING WELL AND NO UPDATE IS NEEDED AT
THIS TIME.

THE 00Z NAM INDICATES A SLIGHTLY SLOWER FRONTAL INTRUSION INTO THE
AREA WEDNESDAY AFTERNOON HOWEVER THE BASIC MESSAGE REMAINS
CONSISTENT. A DRAMATIC TEMPERATURE DROP APPEARS LIKELY LATE
WEDNESDAY AFTERNOON OR EARLY WEDNESDAY EVENING WITH GUSTY
NORTHWEST WINDS RESULTING IN WIND CHILL VALUES NEAR OR BELOW
FREEZING IN PARTS OF NORTHEAST OKLAHOMA BY SUNSET. WILL ADVISE
THE NEXT SHIFT TO TAKE A CLOSER LOOK AT THE HOURLY TEMPERATURE
TRENDS FOR WEDNESDAY AFTERNOON AND EVENING AS A RESULT. A FEW WET
SNOWFLAKES CAN ALSO NOT BE RULED OUT AT THE TAIL END OF THE
PRECIPITATION WEDNESDAY EVENING...ESPECIALLY IN FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Oct 31, 4:09 PM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON OCT 31 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 PM CDT MON OCT 31 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG SOUTH WINDS WILL DEVELOP OVER EASTERN OKLAHOMA TUESDAY
AFTERNOON AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES. GUSTS
WILL CLIMB INTO THE 30 TO 40 MILE AN HOUR RANGE IN NORTHEAST
OKLAHOMA DURING THE AFTERNOON. COMBINING THAT WITH RELATIVE
HUMIDITIES IN THE 30 PERCENT RANGE WILL YIELD ELEVATED FIRE DANGER
ACROSS PARTS OF EASTERN OKLAHOMA TUESDAY AFTERNOON.

AN ACTIVE WEATHER PATTERN IS EXPECTED TO BRING SEVERAL STORM
SYSTEMS THROUGH THE PLAINS BEGINNING THE MIDDLE OF THIS WEEK AND
CONTINUING ON INTO THE FOLLOWING WEEK. THE FIRST SYSTEM WILL BRING
THUNDERSTORM CHANCES WEDNESDAY AND WEDNESDAY EVENING...BUT A LACK
OF QUALITY MOISTURE IN PLACE WILL LIMIT OVERALL THUNDER AND
SEVERE CHANCES CONSIDERABLY. ANOTHER SYSTEM IS EXPECTED FOR NEXT
WEEKEND...WHEN MOISTURE QUALITY WILL BE BETTER. THUS CHANCES FOR
THUNDERSTORMS WILL INCREASE BY THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Adair

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Cherokee

When
November 1, 12:00 AM CST to November 22, 12:00 AM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Choctaw

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
November 1, 12:00 AM CST to November 29, 12:00 AM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Creek

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Delaware

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Delaware forecast zone
Reported by
Official NWS Observations
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Haskell

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
November 1, 12:00 AM CST to November 22, 12:00 AM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
November 1, 12:00 AM CST to November 22, 12:00 AM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Mayes

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, McIntosh

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Nowata

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
November 1, 12:00 AM CST to November 22, 12:00 AM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Osage

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Ottawa

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pawnee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
November 1, 12:00 AM CST to November 22, 12:00 AM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
November 1, 12:00 AM CST to November 22, 12:00 AM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Rogers

When
November 1, 12:00 AM CST to November 29, 12:00 AM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Drought, Tulsa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Wagoner

When
November 1, 12:00 AM CST to November 15, 12:00 AM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Washington

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350770, 350771, 350772, 350773, 350774, 350775, 350776, 350777, 350778, 350779, 350780, 350781, 350782, 350783, 350784, 350785, 350786, 350787, 350789, 350790, 350791, 350792, 350793, 350794, 350795.